Seborrheic Dermatitis-Like Eruption Induced by Isotretinoin: A Case Report

Cureus. 2023 May 7;15(5):e38665. doi: 10.7759/cureus.38665. eCollection 2023 May.

Abstract

Isotretinoin has received widespread medical attention for the management of moderate to severe acne vulgaris. It has been associated with various dermatological side effects, particularly dryness and cheilitis. To our knowledge, only one study has provided evidence of isotretinoin-induced seborrheic dermatitis-like eruptions. In addition, other adverse effects of isotretinoin have been documented in the literature, such as angioedema and urticaria. Here, we present the case of an 18-year-old female with severely scarred acne vulgaris who developed a seborrheic dermatitis-like eruption shortly after starting isotretinoin. Two months after stopping the causative drug and adhering to the topical treatment, the patient showed full resolution.​​`This case led to the conclusion that using isotretinoin may have unanticipated serious side effects. It is crucial to identify this complication to prevent misdiagnosis and to appropriately and promptly treat the patient's condition.

Keywords: acne; adverse effects; infantile eczema; isotretinoin; seborrheic dermatitis.

Publication types

  • Case Reports